# SDR CA100818003

- Difficulty date: August 15, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- System (JASC): 5340 · Fuselage Main, Attach Fittings
- Part: Clamp
- Condition: Cracked
- Location: Elt
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE CTR SECTION OF THE ELT BODY, CALLED THE "H-CLAMP" IS CRACKING ACROSS THE END ON A MOLDING SEAM LINE, APPROX 2 INCHES LONG.  THIS ASSY HAS A MAIN BODY PART DESIGNATED AS "H-CLAMP" WHICH IS BLACK AND HAS A GROOVE AROUND EACH FACE TO HOLD A SEALING O-RING WHICH IS COMPRESSED WHEN THE EDGE OF THE BATTERY CASE CONTACTS THE O-RING IN THE GROOVE.   THE MFG INSISTS THE THE DEFECT IS CAUSED BY OVERTIGHTENING OF THE CASE SCREWS, BUT THIS NEVER OCCURED IN EARLIER MODELS WITH THE SAME CONSTRUCTION, AND THE SCREWS MATE WITH INTERNAL STANDOFFS WHICH INTERFACE WITH MOLDED BOSSES IN THE BATTERY CASE.  NO TORQUE SPECIFICATION IS GIVEN IN THE MM.  MANUAL STATES "TIGHTEN SCREWS SECURELY". THIS FAULT DOES NOT AFFECT ELT OPERATION UNLESS THE UNIT HAPPENED TO BE SUBMERGED.
